MAUDE Adverse Event Report: ABBOTT IRELAND ADVISEDX SARS-COV-2 IGM REAGENT KIT; SARS-COV-2 IGM CMIA FOR THE QUALITATIVE DET OF IGM AB TO SARS-COV-2

ABBOTT IRELAND ADVISEDX SARS-COV-2 IGM REAGENT KIT; SARS-COV-2 IGM CMIA FOR THE QUALITATIVE DET OF IGM AB TO SARS-COV-2
Model Number 06R8720
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint investigation for false positive advisedx sars-cov-2 igm results included a search for similar complaints, the review of complaint text, trending data, labeling, and device history records.Sensitivity and specificity testing was done using an in-house retained kit of lot number 21412fn00, stored at the recommended storage conditions.All validity and acceptance criteria were met indicating that the lot is performing acceptably.Return testing was not complete as return samples were not available.Device history record review on lot number 21412fn00 did not show any potential non-conformances or deviations.Labeling was reviewed and found to adequately address the issue under review.The customer observed a false positive result for one patient, while using advisedx sars-cov-2 igm reagent lot number 21412fn00.The patient was positive with sars-cov-2 igm testing but was negative when tested with sars-cov-2 igg testing.In this case, no specific patient history was provided.Per the clinical performance section of the package insert, a study was performed to estimate the negative percent agreement (npa), 2965 serum and plasma specimens from subjects assumed to be negative for sars-cov-2 were tested using the advisedxsars-cov-2 igm assay.All of the specimens were collected prior to september 2019 (pre-covid-19 outbreak).The npa is 99.56% (95% ci: 99.25, 99.74).Per summary and explanation section of the sars-cov-2 igm package insert, the host immune system reacts to the infection by sars-cov-2 by producing specific antibodies.These antibodies have been reported to appear in serum or plasma of infected individuals after the detection of viral ribonucleic acid (rna) in swabs and a few days to 2 weeks after the onset of symptoms.Specific igm antibodies to sars-cov-2 may be detectable in covid-19 patients during the symptomatic phase of the disease after rna is no longer detectable.Results should be used in conjunction with other data; e.G., symptoms, results of other tests, and clinical impressions.Results from antibody testing should not be used as the sole basis to diagnose or exclude sars-cov-2 infection or to inform infection status.Based on the investigation, advisedx sars-cov-2 igm, reagent lot number 21412fn00, is performing as intended, no systemic issue or deficiency of the reagent was identified.
 
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.All available patient information was included.Additional patient details are not available.
 
Event or Problem Description
The customer observed a false positive advisedx sars-cov-2 igm result for one patient, who hasn¿t been exposed to covid-19, on an architect i1000sr analyzer.The patient was positive with sars-cov-2 igm testing but was negative when tested with sars-cov-2 igg testing.There was no impact to patient management reported.

Brand Name
ADVISEDX SARS-COV-2 IGM REAGENT KIT
Common Device Name
SARS-COV-2 IGM CMIA FOR THE QUALITATIVE DET OF IGM AB TO SARS-COV-2
Manufacturer (Section D)
ABBOTT IRELAND
finisklin business park
sligo F91VY 44
EI  F91VY44
MDR Report Key11240348
Report Number3008344661-2021-00028
Device Sequence Number11655580
Product Code QKO
UDI-Device Identifier00380740191863
UDI-Public00380740191863
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model Number06R8720
Device Catalogue Number06R87-20
Device Lot Number21412FN00
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/07/2021
Supplement Date Received by Manufacturer02/25/2021
Initial Report FDA Received Date01/27/2021
Supplement Report FDA Received Date02/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1